Hereditary Properties between a Ring and its Maximal Subrings

  • A. Azarang
  • O. A. S. Karamzadeh
  • A. Namazi

Abstract

We study the existence of maximal subrings and hereditary properties between a ring and its maximal subrings. Some new techniques for establishing the existence of maximal subrings are presented. It is shown that if R is an integral domain and S is a maximal subring of R, then the relation dim(R) = 1 implies that dim(S) = 1 and vice versa if and only if (S : R) = 0. Thus, it is shown that if S is a maximal subring of a Dedekind domain R integrally closed in R; then S is a Dedekind domain if and only if S is Noetherian and (S : R) = 0. We also give some properties of maximal subrings of one-dimensional valuation domains and zero-dimensional rings. Some other hereditary properties, such as semiprimarity, semisimplicity, and regularity are also studied.
Published
25.07.2013
How to Cite
AzarangA., KaramzadehO. A. S., and NamaziA. “Hereditary Properties Between a Ring and Its Maximal Subrings”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 65, no. 7, July 2013, pp. 883–893, http://umj.imath.kiev.ua/index.php/umj/article/view/2475.
Section
Research articles